Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Rational Chebyshev approximations for the error function


Author: W. J. Cody
Journal: Math. Comp. 23 (1969), 631-637
MSC: Primary 65.25
MathSciNet review: 0247736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note presents nearly-best rational approximations for the functions erf $ (x)$ and erfc $ (x)$, with maximal relative errors ranging down to between $ 6 \times {10^{ - 19}}$ and $ 3 \times {10^{ - 20}}$.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Hart, et al., Computer Approximations, Siam Series in Appl. Math., Wiley, New York, 1968.
  • [2] Cecil Hastings Jr., Approximations for digital computers, Princeton University Press, Princeton, N. J., 1955. Assisted by Jeanne T. Hayward and James P. Wong, Jr. MR 0068915 (16,963e)
  • [3] C. W. Clenshaw, Chebyshev Series for Mathematical Functions, National Physical Lab. Math. Tables, vol. 5, H.M.S.O., London, 1962. MR 26 #362.
  • [4] W. J. Cody, Handbook Series Methods of Approximation: Rational Chebyshev approximation using linear equations, Numer. Math. 12 (1968), no. 4, 242–251. MR 1553964, http://dx.doi.org/10.1007/BF02162506

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.25

Retrieve articles in all journals with MSC: 65.25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1969-0247736-4
PII: S 0025-5718(1969)0247736-4
Article copyright: © Copyright 1969 American Mathematical Society